I received this in e-mail & passing it along. Some of you may already know about it and some may not.
Subject: Medication Alert
Medication alert, please read! DO NOT DELETE UNTIL YOU'VE READ THIS!
If you would like to check this out - the website to do so is at the end of
Hi Everyone I am passing this email forwarded to me this morning. It's about
a medication that is familiar to many of us.
Note also the FDA 's comments at the end of the message. I received this
information from a friend whose mother recently passed away.
Apparently, this was caused by a medication that is deadly.
Here are the details and I suggest you pass it on to your loved ones and
Subject: Phenylpropanolamine (PPA)
I would like to thank those of you who expressed condolences on the recent
passing of my mother. She suffered a hemorrhagic stroke while she was driving
home from my house at 7:30 and passed away at 8:30. My mother's stroke and
passing was an enormous shock to my family because she did not have any
or risk factors for a stroke. Just the week before she had gone to her doctor
for a check up and received a clean bill of health. She did, however, develop
cold while she was visiting me and had taken Alka-Seltzer Cold Plus for 3
Since her passing, we have learned that Alka-Seltzer is one of the many cold
medicines that contains Phenylpropanolamine (PPA) which can cause hemorrhagic
stokes or cerebral bleeding even with the first use. I am forwarding a list
other medications that currently use PPA.
These medicines are supposedly being recalled but my mother just purchased
medication less than two weeks ago. Pharmaceutical companies have known about
this danger for years, we unfortunately, did not.
I urge you to review the list of medicines with PPA and avoid these
All drugs containing PHENYLPROPANOLAMINE are dangerous.
You may want to try calling the 800 number listed on most drug boxes and
about a REFUND. Please read this CAREFULLY.
Also, please pass this on to everyone you know. STOP TAKING anything
It has been linked to increased hemorrhagic stroke (bleeding in brain) among
women ages 18-49 in the three days after starting use of medication.
Problems were not found in men, but the FDA recommended that everyone (even
children) seek alternative medicine.
The following medications contain Phenylpropanolamine:
Acutrim Diet Gum Appetite Suppressant
Acutrim Plus Dietary Supplements
Acutrim Maximum Strength Appetite Control
Alka-Seltzer Plus Children's Cold Medicine Effervescent
Alka-Seltzer Plus Cold medicine (cherry or orange)
Alka-Seltzer Plus Cold Medicine Original
Alka-Seltzer Plus Cold & Cough Medicine Effervescent
Alka-Seltzer Plus Cold & Flu Medicine
Alka-Seltzer Plus Cold & Sinus Effervescent
Alka-Seltzer Plus Night-Time Cold Medicine
BC Allergy Sinus Cold Powder
BC Sinus Cold Powder
Comtrex Flu Therapy & Fever Relief
Day & Night Contac 12-Hour Cold Capsules
Contac 12 Hour Caplets
Coricidin D Cold, Flu & Sinus
Dexatrim Caffeine Free
Dexatrim Extended Duration
Dexatrim Vitamin C/Caffeine Free
Dimetapp Cold & Allergy Chewable Tablets
Dimetapp Cold & Cough Liqui-Gels
Dimetapp DM Cold & Cough Elixir
Dimetapp 4 Hour Liquid Gels
Dimetapp 4 Hour Tablets
Dimetapp 12 Hour Extentabs Tablets
Naldecon DX Pediatric Drops
Tavist-D 12 Hour Relief of Sinus & Nasal Congestion
Triaminic DM Cough Relief
Triaminic Expectorant Chest & Head
Triaminic Syrup Cold & amp;am p; Allergy
Triaminic Triaminicol Cold & Cough
I just found out and called the 800#on the container for Triaminic and they
informed me that they are voluntarily recalling the following medicines
of a certain ingredient that is causing strokes and seizures in children:
Orange 3D Cold & Allergy Cherry (Pink)
3D Cold & Cough Berry
3D Cough Relief Yellow 3D Expectorant
They are asking you to call them at 800-548-3708 800-548-3708 with the lot
number on the box so they can send you postage for you to send it back to
and they will also issue you a refund. If you know of anyone else with small
PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!
DO PASS ALONG TO ALL ON YOUR MAILING LIST so people are informed. They can
pass it along to their families.
To confirm these findings please take time to check the following:
Gail Stenson Public Health Clerk St. James-Assiniboia Health & Social
2015 Portage Avenue R3J 0K3 Phone: 940-2388 Fax: 940-2636
1.. snopes.com: PPA Advisory Alert•••
Has the FDA announced a recall of all drug products containing PPA?
...PPA Advisory Alert Claim: Drug products containing PPA
(phenylpropanolamine) were pulled from the market due to FDA concerns over a
...All drugs containing PHENYLPROPANOLAMINE (PPA) are being recalled. You may
want to try calling the 800 number listed on most drug boxes and inquire
...The FDA has announced a recall of all drug products containing PPA
(phenylpropanolamine). The AAFES stock assortment contains 23 products
Wed, 17 Nov 2010 12:47:32 GMT http://www.snopes.com/medical/drugs/ppa.asp